Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Persistent diarrhea, stress treatment - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have had diarrhea for 5 weeks, was put on Ciploxx, but didn't help, then on pro-biotics, but still nothing. Then they did a sample test and found nothing. Now I'm on stress treatment. It is a bit better, but my stomach is still not right.
Doctor :   Hi Dr XXXX here
Doctor :   let me read your query
User :   Hi did you read my problem or should I rewrite it?
Doctor :   i have it thanks
Doctor :   ok, how did all this begin?
Doctor :   did u have any fever?
User :   I have no other symptoms
Doctor :   so the sample test was of stool?
User :   I was on a strong anti biotic a few days before my stomach started
User :   Yes, it was of a stool
Doctor :   and it was normal
Doctor :   how often do u have stools?
User :   Yes, it was. About 5 times a day
Doctor :   and what about the smeell?
Doctor :   was it foul smelling ? and the color ?
User :   Sometimes it was. It sometimes brown and sometimes slightly yellow
Doctor :   how many days were u on, ciplox ?
User :   5 days
Doctor :   i think , the best way, here is
Doctor :   continue on probiotics
Doctor :   also, how is your appetite ?
Doctor :   is it reduced , and do u have loss of weight ?
User :   My appetite is fine, I can eat all the time basically
User :   I have not really lost weight, maybe 2 or 3 kg's
Doctor :   a 5 week, history of diarhea, not responding to antibiotics, means there is some issue with the digestion or absorption of food
Doctor :   what you need to do, now is to repeat the stool test
Doctor :   consult your GP to give you a course of Trimethoprim - Smx
Doctor :   WHICH will reduce the symptoms
User :   But could it be the antibiotic which I was on before all this started? It was 1000mg twice a day. My stomach was upset from then.
Doctor :   also the diarhea can be reduced with taking loperamide or antidairheal agents
Doctor :   I hope u have understood my advice
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor